Rocky Mountain Journal of Mathematics

Backward Extensions and Strong Hamburger Moment Sequences

E.P. Merkes and Marion Wetzel

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 22, Number 1 (1992), 245-264.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181072809

Digital Object Identifier
doi:10.1216/rmjm/1181072809

Mathematical Reviews number (MathSciNet)
MR1159957

Zentralblatt MATH identifier
0766.30032

Subjects
Primary: 30E05: Moment problems, interpolation problems 33A65

Citation

Merkes, E.P.; Wetzel, Marion. Backward Extensions and Strong Hamburger Moment Sequences. Rocky Mountain J. Math. 22 (1992), no. 1, 245--264. doi:10.1216/rmjm/1181072809. https://projecteuclid.org/euclid.rmjm/1181072809


Export citation

References

  • J. Grommer, Ganze transcendente Functionen mit lauter reellen Nullstellen, J. für Math. 144 (1914), 212-238.
  • H. Hamburger, Über eine Erweiterung des Stieltjesschen Momentenproblems, Parts I, II, III, Math. Ann. 81 (1920), 235-319 and 82 (1921), 120-164, 168-187.
  • P. Henrici, Applied and computational complex analysis, I, J. Wiley & Sons, New York, 1974.
  • W.B. Jones, Olav Njástad, and W.J. Thron, Continued fractions and strong Hamburger moment problems, Proc. London Math. Soc. (3) 47 (1983), 363-384.
  • --------, Orthogonal Laurent polynomials and the strong Hamburger moment problem, J. Math. Anal. Appl. 98 (1984), 528-554.
  • W.B. Jones and W.J. Thron, Survey of continued fraction methods of solving moment problems and related topics, Analytic theory of continued fractions, Proceedings (Loen, Norway, 1981), Lecture Notes in Mathematics, No. 932, Springer Verlag, Berlin, 1982.
  • W.B. Jones, W.J. Thron, and H. Waadeland, A strong Stieltjes moment problem, Trans. Amer. Math. Soc. 261 (1980), 503-528.
  • E.P. Merkes and Marion Wetzel, A geometric characterization of indeterminate moment sequences, Pacific J. Math. 65 (1976), 409-419.
  • Olav Njástad and W.J. Thron, Unique solvability of the strong Hamburger moment problem, J. Austral. Math. Soc. (Series A) 40 (1986), 5-19.
  • O. Perron, Die Lehre von den Kettenbrüchen, Band II, B.G. Teubner, Stuttgart, 1957.
  • J.A. Shohat and J.D. Tamarkin, The problem of moments, Math. Surveys No. 1, Amer. Math. Soc., Providence, RI, 1950.
  • T.J. Stieltjes, Recherches sur les fraction continues, Ann. Fac. Sci. Toulouse 8 (1894), J, 1-122 and 9 (1894), A, 1-47.
  • H.S. Wall, On the Padé approximants associated with a positive definite power series, Trans. Amer. Math. Soc. 33 (1931), 511-532.
  • --------, Analytic theory of continued fractions, D. Van Nostrand, New York, 1948.